Wrong drug found in baby aspirin bottle
Consumer drug safety is of the utmost importance. The public should be able to purchase and use medications without concern of a resulting drug injury or even wrongful death. When administering medicine to a child or a baby, parents especially want to know their child is safe. The FDA carefully monitors all drugs for this purpose and it is with the public’s safety in mind that they will at times issue a drug recall or impose other actions.
A recent discovery by a pharmacist has led to a recall of common baby aspirin across the country. A bottle of medication that was supposed to have 81 mg tablets of aspirin instead was found to contain 500 mg pills of acetaminophen. The manufacturer of the baby aspirin, Advance Pharmaceutical has issued their own voluntary recall of more than 16,000 bottles of the aspirin product.
The side effects of taking too much acetaminophen can range from person to person but an overdose of the medication can result in death. There are no reported injuries resulting from the mix up at this time. As with any drug for children, parents should notify their doctor or other medical personnel if they become aware of a problem with a medication or believe that they have the wrong medication.
Such stories reinforce the need for vigilance in the safety of consumer medications for children and babies as well as for all populations. Pharmaceutical liability is serious and it takes only the smallest of errors to have extreme, even fatal, results. Attorneys experienced in this area can help you understand the laws and guidelines if you believe you have been the victim of a defective drug.
Source: WLOS ABC 13, “Aspirin recalled over Acetaminophen mix-up,” Andrea Dearden, June 28, 2013